Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 78, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2010, 2:20 PM CDT for Baldwin County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 15, 2010, 2:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 55 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3086 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS54 KMOB 151920 SVRMOB ALC003-151945- /O.NEW.KMOB.SV.W.0078.100615T1920Z-100615T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 220 PM CDT TUE JUN 15 2010 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... * UNTIL 245 PM CDT * AT 219 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR I65 AND AL 59...OR ABOUT 7 MILES NORTHWEST OF BAY MINETTE...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL CENTRAL BALDWIN COUNTY THROUGH 245 PM CDT CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3114 8794 3113 8766 3090 8778 3089 8788 TIME...MOT...LOC 1919Z 182DEG 6KT 3096 8783 $$ PURDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:47 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 15, 12:47 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1247 PM CDT TUE JUN 15 2010 .AVIATION [15/18Z]...GENERALLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. AN ISOLATED SHOWERS OR THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON WITH MVFR/IFR CONDITIONS POSSIBLE IN AND AROUND THE THUNDERSTORMS. SOUTHERLY WIND THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE THIS EVENING AND OVERNIGHT. /22 .PREVIOUS DISCUSSIONS... .SHORT TERM...(TODAY AND TONIGHT)...THE UPPER RIDGE OVER THE EASTERN STATES WEAKENS SLIGHTLY THROUGH TONIGHT WHILE AN UPPER LOW WITHIN THE RIDGE SEEN OVER LOUISIANA IS ANTICIPATED TO MOVE SLOWLY NORTHWARD TO TENNESSEE. SOMEWHAT COOLER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW RESULT IN HIGHER AFTERNOON SURFACE BASED CAPES AROUND 2500 J/KG OVER THE WESTERN PORTION OF THE FORECAST AREA WITH VALUES AROUND 2000 J/KG ELSEWHERE. THE SEA BREEZE WILL INITIATE CONVECTION BY LATE MORNING AND WILL HAVE CHANCE POPS ACROSS THE AREA...THEN MOSTLY INLAND DURING THE EVENING HOURS BEFORE THE CONVECTION ENDS. LIGHT STEERING WINDS AND CONTINUED HIGH DEEP LAYER MOISTURE AROUND 2.2 INCHES...THIS WILL RESULT IN HEAVY DOWNPOURS FROM CONVECTION FOR RELATIVELY SLOW MOVING STORMS WHICH MAY CAUSE LOCALIZED FLOODING OF AN URBAN OR LOW LYING AREA. ANOTHER HOT DAY IS IN STORE FOR THE AREA WITH HEAT INDICES OF 101-106. THE MICROBURST RISK FOR THIS AFTERNOON IS MODERATE. /29 .LONG TERM...(WEDNESDAY THROUGH MONDAY)...THE UPPER RIDGE WILL CONTINUE TO SHIFT EASTWARD AND WEAKEN AS A NORTHERN STREAM SHORTWAVE MOVES ACROSS THE OHIO VALLEY. THIS SYSTEM WILL SEND A WEAK COLD FRONT/SFC TROUGH SOUTHWARD TOWARD THE GULF COAST LATE WEDNESDAY INTO THURSDAY. THIS BOUNDARY ALONG WITH COOLER MID LEVEL TEMPS...PRECIPITABLE WATER VALUES AROUND 2 INCHES AND STRONG DAYTIME HEATING WILL SERVE TO IGNITE SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE END OF THE WEEK. BETTER COVERAGES OF SHOWERS AND THUNDERSTORMS ALONG WITH THE ASSOCIATED CLOUDS WILL KEEP TEMPERATURES IN THE LOWER 90S. THESE THUNDERSTORMS WILL BE PULSE IN NATURE AND WITH STRONG INSTABILITY DURING PEAK AFTERNOON HEATING...CANNOT COMPLETELY RULE OUT A DAMAGING WIND GUST. HOWEVER...THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL TOTALS AS THE THUNDERSTORMS WILL BE VERY EFFICIENT RAIN PRODUCERS WITH SLOW STORM MOTIONS. GLOBAL MODELS INDICATE THE UPPER RIDGE WILL REBUILD LATE IN THE WEEKEND INTO EARLY NEXT WEEK WITH RAIN CHANCES DECREASING SLIGHTLY. 13/JC && .AVIATION...(12Z ISSUANCE)...VFR CONDITIONS PREVAIL FOR THE NEXT 24 HOURS WITH A PROB30 GROUP FOR IFR CONDITIONS IN THUNDERSTORMS WITH VARIABLE AND GUSTY WINDS FROM 18-24Z. LIGHT AND VARIABLE WINDS THIS MORNING BECOME SOUTHERLY LATER THIS MORNING THEN LIGHT AND VARIABLE WINDS RETURN BY THIS EVENING. /29 && .MARINE...A SURFACE RIDGE OVER THE NORTHERN GULF SHIFTS SOUTHWARD THURSDAY INTO FRIDAY AS A WEAK TRAILING FRONT SETTLES INTO THE SOUTHEAST STATES. WINDS OVER THE MARINE AREA ARE LARGELY INFLUENCED BY THE LAND AND SEA BREEZE THROUGH WEDNESDAY NIGHT WITH WINDS BECOMING SOUTHWESTERLY DURING THE DAY THEN REVERSING TO A WEST TO NORTHWEST DIRECTION EACH NIGHT. WINDS BECOME WESTERLY THURSDAY AFTERNOON AS THE WEAK FRONTAL BOUNDARY MOVES TO NEAR THE COAST WITH A LIGHT WESTERLY FLOW CONTINUING THROUGH FRIDAY. AN ONSHORE FLOW BECOMES REESTABLISHED BY SATURDAY AFTERNOON AS THE FRONTAL BOUNDARY DISSIPATES. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 74 91 73 / 30 20 50 20 PENSACOLA 93 76 92 76 / 20 20 40 20 DESTIN 91 78 89 77 / 30 20 40 20 EVERGREEN 97 72 93 71 / 30 30 50 20 WAYNESBORO 95 71 91 72 / 30 40 50 20 CAMDEN 97 72 91 72 / 40 40 50 20 CRESTVIEW 98 72 95 70 / 30 20 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 15, 9:01 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 901 AM CDT TUE JUN 15 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161400- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 901 AM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE FROM 100 TO 106 DEGREES FROM LATE MORNING THROUGH THE LATE AFTERNOON HOURS. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS. ALTHOUGH SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS... SMALL HAIL...AND GUSTY WINDS AROUND 40 MPH. THE ENVIRONMENT TODAY IS ALSO SUPPORTIVE OF THESE THUNDERSTORMS BECOMING PROLIFIC LIGHTNING PRODUCERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. LOCALLY HEAVY RAIN...GUSTY WINDS... AND FREQUENT LIGHTNING STRIKES WILL CONTINUE TO BE A THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 15, 9:59 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
959 AM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM WATER SPOUT 1 S DAUPHIN ISLAND 30.24N 88.11W
06/15/2010 GMZ650 AL PUBLIC
THE PUBLIC REPORTED A WATERSPOUT JUST SOUTH OF DAUPHIN
ISLAND.
&&
KCSpecial weather statement, Jun 15, 12:16 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1216 PM CDT TUE JUN 15 2010 ALZ062-064-151800- UPPER BALDWIN-LOWER BALDWIN- 1216 PM CDT TUE JUN 15 2010 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BALDWIN COUNTY... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF SILVERHILL...MOVING NORTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOXLEY...MALBIS AND STEELWOOD THROUGH 100 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. PURDY
Special weather statement, Jun 15, 1:25 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 125 PM CDT TUE JUN 15 2010 FLZ001-002-151915- INLAND ESCAMBIA-COASTAL ESCAMBIA- 125 PM CDT TUE JUN 15 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ESCAMBIA COUNTY... AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 2 MILES SOUTHEAST OF MOLINO TO 6 MILES WEST OF MOLINO...MOVING NORTH AT 10 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MOLINO AND MCDAVID THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. PURDY
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:54 AM CDT | Special Marine Warning | MOB | 36 min | |
| Jun 15, 1:07 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 22 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.